| Model Number |
629246 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Injury (2348)
| Date of Event |
07/03/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
Event or Problem Description
The customer reported that : installation of the plate with 9 screws (4 at the top and 5 at the bottom) in the patient on (b)(6) 2020 after removal of old equipment for septic pseudoarthrosis (initial material implanted in (b)(6) 2019 for fracture left humerus) and supply of iliac graft.In post-operative resin immobilization antebrachial-palmar and antibiotic therapy probabilistic iv then relay per os on antibiogram.Control radiography on (b)(6) 2020 showing a displacement of the screws and the plate with passage of 2 screws through the plate (upper part) and 1 screw out of the plate (upper part).Decision to remove the material in the o.R.: operation on (b)(6) 2020 and the installation of 2 new plates and resin immobilization antebrachial-palmar.Continued antibiotic therapy.Next check-up scheduled for (b)(6) 2020.Surgical revision with removal of material and retooling.
Additional Manufacturer Narrative
Correction: sections d9, h3.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.More detailed information about the complaint event such as x-rays, patient information and activity level post operatively as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text : device disposition unknown.
Event or Problem Description
The customer reported that : installation of the plate with 9 screws (4 at the top and 5 at the bottom) in the patient on (b)(6)2020 after removal of old equipment for septic pseudoarthrosis (initial material implanted in (b)(6)2019 for fracture left humerus) and supply of iliac graft.In post-operative resin immobilization antebrachial-palmar and antibiotic therapy probabilistic iv then relay per os on antibiogram.Control radiography on (b)(6)2020 showing a displacement of the screws and the plate with passage of 2 screws through the plate (upper part) and 1 screw out of the plate (upper part).Decision to remove the material in the o.R.: operation on(b)(6)2020 and the installation of 2 new plates and resin immobilization antebrachial-palmar.Continued antibiotic therapy.Next check-up scheduled for(b)(6)2020.Surgical revision with removal of material and retooling.
Additional Manufacturer Narrative
Correction: please refer to d9/h3-device return, h6 method, results & conclusion codes.The reported event could confirmed, since the device was received for evaluation.Inspection of the device revealed the following: the plate shows some damages on some of the titanium lips that allow the locking of the screws.This damage was probably caused by the screws when they were inserted.An improper screw angulation could be the cause.The analysis of the screw heads shows that for some screws, the threading below the head is highly deformed.Plastic deformation of the material can be noticed, since the threading is completely flattened in some areas.The described deformation could be due to an improper angulation of the screw during insertion and could result in a suboptimal locking of the screw onto the plate.This latter point could explain the reported event, where the screws migrated from the plate.By doing a functional inspection, we see that the vice does not fit fixedly in the plate.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the above investigation, the root cause of the failure is user related.The improper insertion of the screws in the plate is the main factor of the reported dislocation.If more information is provided, the case will be reassessed.
Event or Problem Description
The customer reported that : installation of the plate with 9 screws (4 at the top and 5 at the bottom) in the patient on (b)(6) 2020 after removal of old equipment for septic pseudoarthrosis (initial material implanted in (b)(6) 2019 for fracture left humerus) and supply of iliac graft.In post-operative resin immobilization antebrachial-palmar and antibiotic therapy probabilistic iv then relay per os on antibiogram.Control radiography on (b)(6) 2020 showing a displacement of the screws and the plate with passage of 2 screws through the plate (upper part) and 1 screw out of the plate (upper part).Decision to remove the material in the operating room: operation on (b)(6) 2020 and the installation of 2 new plates and resin immobilization antebrachial-palmar.Continued antibiotic therapy.Next check-up scheduled for (b)(6) 2020.Surgical revision with removal of material and retooling.